Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2019, 1:21 PM EDT for Pike County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 1, 2019, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Pike County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WWUS82 KFFC 011721
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Thu Aug 1 2019
GAZ068-011745-
Pike GA-
121 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY UNTIL 145 PM
EDT...
At 121 PM EDT...a strong thunderstorm was over Lifsey Springs, or
near Zebulon...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Zebulon, Meansville, Lifsey Springs and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3311 8450 3312 8425 3304 8425 3304 8426
3303 8426 3303 8427 3299 8427 3299 8429
3300 8430 3299 8430 3300 8448
TIME...MOT...LOC 1721Z 262DEG 7KT 3303 8441
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 10:58 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 1, 10:58 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1058 AM EDT Thu Aug 1 2019 .UPDATE... With steadily increasing deep moisture over the forecast area, the coverage of showers and thunderstorms is once again expected to increase relative to the previous few days. Likely PoPs across far north Georgia and high-end chance PoPs across central Georgia are anticipated by mid-afternoon. High precipitable water coupled with slow storm motion will contribute to the potential for some isolated flash flooding concerns where heavy rain persists for a prolonged amount of time. A few storms this afternoon and evening could also be strong to severe and produce gusty winds and frequent lightning in addition to the heavy rain. The forecast remains on track through the morning, with only minor adjustments made based on the latest guidance. King && .PREV DISCUSSION... /Issued 744 AM EDT Thu Aug 1 2019/ UPDATE... Updated for aviation. Also removed mention of fog in most areas as vis imagery shows little coverage to fog. Rest of fcst looks good. SNELSON PREV DISCUSSION... /Issued 432 AM EDT Thu Aug 1 2019/ SHORT TERM /Today through Friday/... Pattern not expected to change much next 48 hours, still stuck in the middle of two large upper ridges with plenty of moisture. Another slight increase in coverage of convection this afternoon/ evening compared to last few days. PoPs in likely category over north GA but decent coverage expected over middle GA as well. Same story for Friday afternoon/evening but with likely PoPs over the entire area. As seen last two days, a few storms this afternoon/evening will approach or briefly reach severe criteria with damaging winds and frequent lightning. PW values also a bit higher today, approaching 80th percentile for this time of year, around 1.8-2.0 inches. This high PW and weak mean winds will increase risk of flash flooding today and Friday, though gridded FFG quite high, esp over middle GA due to overall dry soil conditions from lack of rainfall last few weeks. SNELSON LONG TERM /Friday Night through Wednesday/... A broad upper level southeast trough will continue to dominate the weather for GA. Also...a weak and diffuse boundary will linger over the state. This combined with increasing tropical moisture will support mainly chance pops through the long term. The pattern will be mostly diurnal but showers and thunderstorms could last well into the evening hours. A weak tropical disturbance over Cuba and the Bahamas should slowly approach FL by Friday and then turn gradually northeast over the weekend. The upper trough eventually drifts a bit east toward the Atlantic Coast by mid week...putting our area in a more west to northwest flow aloft. However...still a chance for showers and thunderstorms. 41 AVIATION... 12Z Update... VFR conditions expected. Scattered SHRA/TSRA most likely from 20-24Z. Have TEMPO at all forecast points. Activity will diminish slowly by 03Z but some isold -SHRA will linger into the overnight hours. Sfc winds E-NE 3-4kts before going to SW 4-8kts after 18Z then back to E-NE 3-6kts after 23Z. //ATL Confidence...12Z Update... Medium confidence on wind direction timing. High confidence with all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 94 69 86 68 / 70 60 60 50 Atlanta 92 71 85 69 / 60 60 60 50 Blairsville 83 63 79 62 / 70 60 60 50 Cartersville 91 69 86 69 / 60 60 60 40 Columbus 96 72 89 70 / 50 50 50 40 Gainesville 90 69 84 68 / 60 60 60 50 Macon 96 70 88 69 / 50 50 70 50 Rome 92 69 87 69 / 60 50 50 30 Peachtree City 92 69 85 69 / 60 60 60 40 Vidalia 97 72 89 70 / 40 30 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....41
Hazardous weather outlook, Aug 1, 5:31 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 531 AM EDT Thu Aug 1 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 531 AM EDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous showers and thunderstorms are expected each day. The chance for widespread severe weather is low...but a few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 1, 12:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1225 PM EDT Thu Aug 1 2019
GAZ086-011700-
Emanuel GA-
1225 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 100
PM EDT...
At 1225 PM EDT...a strong thunderstorm was near Twin City, or 7 miles
southeast of Swainsboro...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Twin City, Garfield, Canoochee, George L Smith State Park
and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3255 8211 3254 8212 3252 8215 3246 8219
3248 8231 3270 8231 3267 8209 3266 8207
TIME...MOT...LOC 1625Z 190DEG 7KT 3255 8222
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 1, 12:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1255 PM EDT Thu Aug 1 2019
GAZ006-011715-
Fannin GA-
1255 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 115
PM EDT...
At 1254 PM EDT...a strong thunderstorm was near Copperhill, or near
Ducktown...moving north at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
This storm will remain over mainly rural areas of north central
Fannin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8438 3495 8440 3495 8450 3499 8453
TIME...MOT...LOC 1654Z 181DEG 4KT 3499 8445
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 1, 1:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
114 PM EDT Thu Aug 1 2019
GAZ086-098-011745-
Emanuel GA-Treutlen GA-
114 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL AND NORTHEASTERN TREUTLEN
COUNTIES UNTIL 145 PM EDT...
At 114 PM EDT...a strong thunderstorm was over Nunez, or 7 miles
south of Swainsboro...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Nunez, Lexsy, Norristown, Covena and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8227 3241 8250 3255 8251 3257 8225
TIME...MOT...LOC 1714Z 066DEG 7KT 3249 8238
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 1, 1:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT Thu Aug 1 2019
GAZ006-011745-
Fannin GA-
116 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FANNIN COUNTY UNTIL
145 PM EDT...
At 116 PM EDT...a strong thunderstorm was over Jones Mill, or 9 miles
southwest of Ducktown...moving east at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Higdon, Colwell, Cohutta Wilderness, Epworth and Jones Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8427 3487 8438 3485 8451 3485 8454
3499 8460
TIME...MOT...LOC 1716Z 262DEG 7KT 3493 8450
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 1, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Thu Aug 1 2019
GAZ068-011745-
Pike GA-
121 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY UNTIL 145 PM
EDT...
At 121 PM EDT...a strong thunderstorm was over Lifsey Springs, or
near Zebulon...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Zebulon, Meansville, Lifsey Springs and Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3311 8450 3312 8425 3304 8425 3304 8426
3303 8426 3303 8427 3299 8427 3299 8429
3300 8430 3299 8430 3300 8448
TIME...MOT...LOC 1721Z 262DEG 7KT 3303 8441
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jul 31, 9:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 31, 9:49 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jul 31, 9:56 PM EDT | Special Weather Statement | FFC | Hancock | 34 min |
| Jul 31, 10:15 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jul 31, 10:43 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Aug 1, 12:25 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Aug 1, 12:49 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 26 min |
| Aug 1, 12:55 PM EDT | Special Weather Statement | FFC | Fannin | 20 min |
| Aug 1, 1:14 PM EDT | Special Weather Statement | FFC | Emanuel | 31 min |
| Aug 1, 1:16 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Aug 1, 1:26 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| Aug 1, 1:46 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Aug 1, 1:55 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Aug 1, 2:04 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Aug 1, 2:11 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 1, 2:14 PM EDT | Special Weather Statement | FFC | Fannin | 46 min |
| Aug 1, 2:17 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Aug 1, 2:33 PM EDT | Special Weather Statement | FFC | Fayette | 27 min |
| Aug 1, 2:34 PM EDT | Special Weather Statement | FFC | Montgomery | 26 min |
| Aug 1, 2:47 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 28 min |
| Aug 1, 2:54 PM EDT | Special Weather Statement | FFC | Paulding | 36 min |
| Aug 1, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 20 min |
| Aug 1, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 36 min |
| Aug 1, 3:18 PM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
| Aug 1, 3:23 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Aug 1, 3:32 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 1, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 29 min |
| Aug 1, 3:55 PM EDT | Special Weather Statement | FFC | Butts | 35 min |
| Aug 1, 3:56 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Aug 1, 3:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 1, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 23 min |
| Aug 1, 4:26 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| Aug 1, 4:27 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
| Aug 1, 4:30 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Aug 1, 4:31 PM EDT | Special Weather Statement | FFC | Jasper | 29 min |
| Aug 1, 4:37 PM EDT | Special Weather Statement | FFC | Upson | 38 min |
| Aug 1, 4:38 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 1, 4:41 PM EDT | Special Weather Statement | FFC | Dade | 34 min |
| Aug 1, 4:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Aug 1, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 36 min |
| Aug 1, 5:03 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Aug 1, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 34 min |
| Aug 1, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 24 min |
| Aug 1, 5:34 PM EDT | Special Weather Statement | FFC | Gordon | 26 min |
| Aug 1, 5:37 PM EDT | Special Weather Statement | FFC | Chattooga | 23 min |
| Aug 1, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 33 min |
| Aug 1, 5:45 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 1, 5:50 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 40 min |
| Aug 1, 5:51 PM EDT | Special Weather Statement | FFC | Murray | 24 min |
| Aug 1, 5:54 PM EDT | Special Weather Statement | FFC | Peach | 51 min |
| Aug 1, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 24 min |
| Aug 1, 6:23 PM EDT | Special Weather Statement | FFC | Whitfield | 37 min |
| Aug 1, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Aug 1, 6:31 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 29 min |
| Aug 1, 6:51 PM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Aug 1, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Talbot | 50 min |
| Aug 1, 7:07 PM EDT | Special Weather Statement | FFC | Banks | 23 min |
| Aug 1, 7:24 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Aug 1, 7:48 PM EDT | Special Weather Statement | FFC | Stewart | 27 min |
| Aug 1, 7:50 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Aug 1, 7:52 PM EDT | Special Weather Statement | FFC | Hall, Jackson | 23 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.